MAUDE Adverse Event Report: MAZOR ROBOTICS LTD. RENAISSANCE; STEREOTACTIC DEVICE

MAZOR ROBOTICS LTD. RENAISSANCE; STEREOTACTIC DEVICE
Model Number TPL0038
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Nerve Damage (1979); Neurological Deficit/Dysfunction (1982); Paresis (1998); Spinal Column Injury (2081)
Date of Event 09/02/2018
Type of Reportable Event Serious Injury
Event or Problem Description
After a surgical procedure using the renaissance system at (b)(6), on (b)(6) 2018 (reported to mazor on september 03, 2018) we received the following report from a senior surgeon (verbatim): "on (b)(6), during a trauma case at 21:00, the operating surgeon has had 1 lateral screw and 1 medial screw at t11.The reason, according to the senior surgeon, is that the operating surgeon used the hover-t platform, but chose the mdb icon on the operation mode, and on t11 when the sw suggested a solution with slider stations other than center, he did not realize that, and proceeded with slider station 21, while in fact he was using the hover-t meaning there is no option for moving the slider.This has resulted in 1 lateral and 1 medial deviation in t11.Afterwards the surgeon has noticed the error and chose center for all trajectories.The surgeon has chosen mdb and proceeded with the solution with slider stations, while in fact he mounted the hover-t platform.The surgeon has stated the patient is suffering from a severe neural deficit, the patient can barely move his legs." a follow up report from mazor clinical sales representative supporting the site a week later: "the patient was able to move his legs and to take a few steps." additional report on patient condition dated sep.26, 2018: "there has been improvement in the patient condition.He will be rehabilitating the coming months.He is independently able to care for himself.He is able to walk longer distances with the aid of a walker-rollator.".

Brand Name
RENAISSANCE
Common Device Name
STEREOTACTIC DEVICE
Manufacturer (Section D)
MAZOR ROBOTICS LTD.
5 shacham st.
north industrial park
caesarea, 30889 00
IS  3088900
MDR Report Key7914217
Report Number3005075696-2018-00021
Device Sequence Number930713
Product Code HAW
UDI-Device Identifier07290109180267
UDI-Public07290109180267
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K120812
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 09/27/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberTPL0038
Device Catalogue NumberTPL0038
Was Device Available for Evaluation? No
Device Age6 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2018
Initial Report FDA Received Date09/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age55 YR